Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 202, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2005, 8:01 PM EDT for Portage County, Stark County, Ohio. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 8:01 PM EDT (00:01 UTC)
- Expired
- Jul 26, 2005, 9:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Portage County, OH, Stark County, OH
The radar
The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:20 PM EDT | TSTM WND DMG | Se Ravenna, OH | MULTIPLE TREES DOWN IN PALMYRA. |
| Jul 26, 8:30 PM EDT | TSTM WND DMG | Canton, OH | MULTIPLE TREES DOWN. CALLS CAME INTO STREET DEPARTMENT BETWEEN 830 PM AND 900 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 270001
SVRCLE
OHC133-151-270100-
/O.NEW.KCLE.SV.W.0202.050727T0001Z-050727T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
801 PM EDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN NORTHEAST OHIO
STARK COUNTY IN NORTHEAST OHIO
* UNTIL 900 PM EDT
* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STREETSBORO TO 10 MILES
WEST OF MASSILLON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAVENNA...
HARTVILLE...
GARRETTSVILLE...
NORTH CANTON...
CANTON...
LOUISVILLE...
ALLIANCE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4098 8109 4077 8109 4074 8164 4091 8164
4091 8140 4098 8140 4099 8137 4125 8136
4127 8134 4129 8101 4099 8100
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:45 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 26, 7:45 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 745 PM EDT TUE JUL 26 2005 .AVIATION (00Z-00Z)... CDFNT SLOWLY MOVING IN...PLENTY OF STRONG TO SEVERE STORMS...SOME DECREASE SHOULD EVENTUALLY OCCUR WITH REGARD TO SEVERE STORM BUT PLENTY OF PCPN BEHIND THE CDFNT. MVFR AND IFR BEHIND THE FRONT. && .SHORT TERM (TGNT THRU THU NGT)... WL TRY TO KEEP THIS SHORT TDA AS WX BEGINNING TO GET ACTIVE. 7H TEMPS ARND 10 DEG CURRENTLY AND THIS HAS EFFECTIVELY CAPPED MOST OF FA SO FAR TDA. APPRS THIS WARM DOME ALOFT IS SLOWLY ERODING AROUND EDGES AND NOW HAVE CONVECTION FIRING ON ALL SIDES. INCR IN COVERAGE WL BE THE TREND THE NXT FEW HOURS AS ACTIVITY SHOULD CONT TO EXPAND. EVENTUALLY THINK THE LINE OF STG TO SVR STORMS CURRENTLY JUST NW OF KTOL WL MOV E ACRS AREA. WL GO WITH HIGH POPS AS RESULT. CDFNT RESPONSIBLE FOR BRUNT OF THIS ACTIVITY WL MOV SE ACRS NRN OH/NW PA BY 12Z WED. GFS AND NAM IN FAIRLY GOOD AGREEMENT TDA AND CONFIDENCE FAIRLY HIGH THIS FCST PD. VERY STG CAA EXPECTED ON WED AS 8H TEMPS FALL TO ARND 10 DEG BY 00Z THU. LOT/S OF SC UPSTREAM TDA AND WL LIKELY SEE M/CLDY SKIES MOST OF DAY ON WED. LAKE TO 8H TEMP DIFF WL BE ARND 12 DEG BY MIDDAY AND AS MUCH AS 15 DEG BY END OF DAY SO INSTABILITY SHRA A GOOD BET AS WELL THUS MOST AREAS WL SEE LIKELY POPS TMRW. DRIER AIR EVENTUALLY WL SETTLE OVER AREA WED NGT AS HIGH PRES MOVES TO JUST N OF LERI. SKIES SHOULD BCM AT LEAST P/C AND TEMPS WL ACTUALLY BE BLO NORMAL FOR THE FIRST TIME A LONG WHILE. A MIX OF CLOUDS AND SUN THU WL JUST WORD FOR P/C MOST AREAS. TEMPS UPSTREAM THIS AFT VERY COOL AND FELL AVN MOS NUMBERS ARE A LITTLE WARM FOR WED. CONCERN IS THAT FRONT MAY NOT BE QUITE OUT OF THE AREA BY 12Z AND LOCATIONS LIKE KCAK AND KYNG COULD ACTUALLY SEE 12Z HIGHS THEN TEMPS FALLING SLIGHTLY DURING THE DAY. TEMP GUID OTHR PDS IN GD AGREEMENT AND WL BE FOLLOWED TDA. && .LONG TERM (FRI-MON)... FINALLY GOING TO SEE A PATTERN CHANGE AS UPPER RIDGE FINALLY BREAKS DOWN DURING THE SECOND HALF OF THE WEEK. UPPER PATTERN WL HAVE MORE OF A SEASONABLE ZONAL LOOK BY THE BEGINNING OF THE WEEKEND. MID RANGE MODELS IN GOOD AGREEMENT TDA AND ALSO HAVE GOOD RUN TO RUN CONSISTENCY. WL BE A WEAK FRONTAL BNDRY DROPPING SE ACRS LERI ERLY FRI BUT MOIST SOMEWHAT LACKING. WL KEEP A SLGT CHC IN GRIDS FOR SOME OF THE AREA BUT REALLY THINK IT WL RMN DRY THRU THE WEEKEND. NXT GOOD THREAT FOR RAIN WL NOT COME TIL NEXT TUE WHEN ANOTHER FRONTAL SYSTEM MOVE ACRS RGN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT ADVISORY TODAY ALL BUT YTOWN/WARREN AREA. .PA...HEAT ADVISORY TODAY ERIE LAKESHORE. SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...KIELTYKA
Hazardous weather outlook, Jul 26, 6:00 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT TUE JUL 26 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270959- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 600 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER IS FROM MID AFTERNOON ACROSS NORTHWEST OHIO INTO THIS EVENING ACROSS NORTHEAST OHIO AND EARLY TONIGHT OVER NORTHWEST PENNSYLVANIA. AS THE FRONT SLOWS DOWN TONIGHT THERE IS A CHANCE FOR HEAVY RAIN. A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF NORTHERN OHIO...EXCEPT THE YOUNGSTOWN AND WARREN AREA. THE LAKESHORE AREA OF NORTHWEST PENNSYLVANIA IS ALSO INCLUDED IN THE HEAT ADVISORY. AIR TEMPERATURES WILL REACH THE LOWER AND MID 90S AND WHEN THE HUMIDITY IS FACTORED IN THE HEAT INDEX WILL REACH 105 DEGREES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO TONIGHT.
In the hours before
Local storm report, Jul 26, 7:39 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
739 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM NON-TSTM WND DMG MADISON 41.77N 81.05W
07/26/2005 LAKE OH LAW ENFORCEMENT
LARGE TREES DOWN ON SEVERAL CARS IN MADISON AND PERRY.
SEVERAL TREES ALSO DOWN COUNTYWIDE
0530 PM TSTM WND DMG CHESTERLAND 41.52N 81.34W
07/26/2005 GEAUGA OH LAW ENFORCEMENT
COUNTYWIDE TREE DAMAGE
0630 PM NON-TSTM WND DMG CHESTERLAND 41.52N 81.34W
07/26/2005 GEAUGA OH LAW ENFORCEMENT
COUNTYWIDE TREE DAMAGE
&&
LEINSLocal storm report, Jul 26, 7:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG CORTLAND 41.33N 80.72W
07/26/2005 TRUMBULL OH LAW ENFORCEMENT
COUNTYWIDE TREE DAMAGE
&&
LEINSLocal storm report, Jul 26, 7:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
750 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM NON-TSTM WND DMG CUYAHOGA FALLS 41.17N 81.52W
07/26/2005 SUMMIT OH PUBLIC
TREES AND POWER LINES DOWN
&&
LEINSLocal storm report, Jul 26, 7:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
751 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG MADISON 41.77N 81.05W
07/26/2005 LAKE OH LAW ENFORCEMENT
LARGE TREES DOWN ON SEVERAL CARS IN MADISON AND PERRY.
SEVERAL TREES ALSO DOWN COUNTYWIDE
0600 PM TSTM WND DMG CLEVELAND 41.48N 81.68W
07/26/2005 CUYAHOGA OH TRAINED SPOTTER
6 INCH DIAMETER TREE SNAPPED NEAR 55TH AND ST. CLAIR
0630 PM TSTM WND DMG CHESTERLAND 41.52N 81.34W
07/26/2005 GEAUGA OH LAW ENFORCEMENT
COUNTYWIDE TREE DAMAGE
0749 PM TSTM WND DMG CUYAHOGA FALLS 41.17N 81.52W
07/26/2005 SUMMIT OH PUBLIC
TREES AND POWER LINES DOWN
&&
LEINSLocal storm report, Jul 26, 7:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG HARTVILLE 40.96N 81.33W
07/26/2005 STARK OH LAW ENFORCEMENT
LARGE TREE DOWN...ALSO SEVERAL LARGE LIMBS DOWN
&&
LEINSLocal storm report, Jul 26, 8:01 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
801 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG MEDINA 41.14N 81.87W
07/26/2005 MEDINA OH LAW ENFORCEMENT
6 TO 12 INCH TREE LIMBS DOWN ACROSS COUNTY
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:09 PM EDT | Tornado Warning | CLE | Stark | 52 min |
| Jul 26, 8:17 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 46 min |
| Jul 26, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 54 min |
| Jul 26, 8:47 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 43 min |
| Jul 26, 9:02 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Jul 26, 10:40 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 51 min |
| Jul 26, 11:22 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 41 min |
| Jul 26, 11:59 PM EDT | Special Marine Warning | CLE | 91 min | |
| Jul 27, 12:11 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 43 min |
| Jul 27, 12:28 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.